MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, during a chest drain insertion procedure, the operator of the device checked the tip of the dilator contained in the thal-quick chest tube set and discovered that the distal tip of the device was snapped.The operator performed the check by tapping the tip with their finger.The tip had not disengaged, but there was a crack which ran the circumference of the dilator.The broken dilator was retained, another set was opened, and the procedure continued.The product is reportedly available to be returned; however, as of the date of this report, no product has yet been received for evaluation.The dilator did not come into contact with the patient; accordingly, no patient adverse events were experienced.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, and quality control data was conducted during the investigation.Visual inspection of the returned device was performed.No damage was noted on the surface of the dilator and a 0.038¿ wire guide was able to be inserted into the dilator with no issue.A 3cm circumferential split was found 2.5mm from the distal tip.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Per the instructions for use: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the provided information, inspection of returned product, and the investigation, a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6894592
Report Number1820334-2017-03433
Device Sequence Number496586
Product Code GBX
UDI-Device Identifier00827002057777
UDI-Public(01)00827002057777(17)200212(10)7669209
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TQTS-1400
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer10/19/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR